Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 166, NWS Mobile, AL

August 4, 2021Okaloosa County, Florida

NWS Mobile, AL issued this areal flood advisory at Aug 4, 2021, 5:25 PM CDT for Okaloosa County, Florida. It was in force for 110 min.

The area

The outline as issued.

The facts

Issued
Aug 4, 2021, 5:25 PM CDT (22:25 UTC)
Expired
Aug 4, 2021, 7:15 PM CDT
In force
110 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 68 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
452 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

711 
WGUS84 KMOB 042225
FLSMOB

Flood Advisory
National Weather Service Mobile AL
525 PM CDT Wed Aug 4 2021

FLC091-050015-
/O.NEW.KMOB.FA.Y.0166.210804T2225Z-210805T0015Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-
525 PM CDT Wed Aug 4 2021

The National Weather Service in Mobile has issued a

* Flood Advisory for...
  Central Okaloosa County in northwestern Florida...

* Until 715 PM CDT.

* At 525 PM CDT, Doppler radar and automated rain gauges indicated 
  heavy rain due to thunderstorms. Between 1 and 2 inches of rain 
  have fallen and an additional 1 to 2 inches are expected. Minor 
  flooding is ongoing or expected to begin shortly in the advisory 
  area, especially with saturated soils from recent rain.

* Some locations that will experience flooding include...
  Crestview, Milligan, Galliver, Holt, Killingsworth Crossroads and 
  Deerland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3071 8679 3075 8670 3077 8657 3077 8642
      3076 8639 3058 8639 3053 8672 3053 8680

$$

CGAL

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Aug 4, 2:46 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 4, 2:46 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
246 PM CDT Wed Aug 4 2021

.NEAR TERM UPDATE /Now Through Thursday/...An anomalous deep trough aloft is
currently over the eastern CONUS with our region in its base. This
trough progresses east through tonight before lifting out to the northeast
on Thursday, with another trough beginning to dig into the Central
Plains while progressing east. With this pattern, our region remains
in generally zonal flow aloft through a majority of the period before
a transition to more southwesterly begins taking place late Thursday
afternoon and going into the short term. At the surface, a frontal
boundary is currently stalled off the coast with a broad surface
low over the north Central Gulf, embedded in an inverted surface
trough also near the coast. Going into tonight and Thursday, the
surface boundary remains stalled just off the coast; however, there
are guidance differences in whether the low is maintained over
the north- Central Gulf, or organizes into a more pronounced low
that heads towards the western Florida panhandle. Regardless of
model solutions, south to southeasterly flow returns to the
northeastern Gulf coast, with some moisture pushing back into the
southeast portion of the forecast area, mainly southeast of I-65,
and drier air still pushing into the region from the northwest. All
this said, the best PoPs through the period remain along and southeast
of I-65 during the afternoon today and Thursday, with coverage
pushing offshore overnight.

For temps, highs through the period remain generally in the upper
80s to low 90s across the region, with the cooler temps closer to
the coast. Lows for tonight will ranges from the mid/upper 60s to
low 70s northwest of I-65, with low to mid 70s southeast. JEH/88

&&

.SHORT TERM /Thursday night Through Saturday night/...This period
is all about a rather potent shortwave that currently can be seen
digging across the northern Rockies and into the Plains. This
feature amplifies and deepens as it moves from the Central Plains
tomorrow evening to the Lower MS Valley by Friday morning. Although
nowhere near as impressive as the current anomalous longwave
trough currently over the TN/OH Valleys, it essentially drops into
the mean longwave trough position late in the period before dampening
occurs. In all, the approaching wave begins to interact with our
current weak baroclinic zone so that a weak surface low forms in
response by midday Friday across our area and it quickly zips NE
through the flow during Friday night. The boundary layer on Friday
will be relatively dry, still feeling the effects of the current
air mass we are under the influence of, but rain chances will
gradually increase further west as the aforementioned trough
approaches and lower tropospheric winds will be southerly by that
time. Am not too bullish on Friday afternoon rain chances, but
the subsequent quick airmass recovery in the low level moisture
department should support a solid re-introduction of rain chances
by mid Friday evening through early Saturday. rain chances become
more unclear for Saturday afternoon. There are major differences
in the deep layer moisture fields for the EC vs. GFS on Saturday
afternoon with the former being much drier because it has a faster
phase speed in its solution for the incoming wave and thus blows
it through our area much quicker with subsidence and drying on
Saturday. I say, "Not so fast!" and prefer at least a blend of the
two since their synoptic patterns are not 'too' dissimilar. So
will forecast Saturday afternoon to have solid chance PoPS in the
30-40% range - similar to Friday - and that goes against the EC.
There is more consensus from Saturday evening on as we should
experience drying from the west. The best rain chances Saturday
evening and overnight will be along the coast and further
offshore. Lows each morning ranging from the lower 70s inland to
the mid 70s along the coast with afternoon maximum temperatures
both Friday and Saturday in the 90-95 F range across the interior
to around 90 along the beaches. /23 JMM

&&

.EXTENDED TERM /Sunday Through Wednesday/...Actually this period
becomes one of persistence after the departure of Saturday's
wave. It is about subtleties as to where deeply reflected high
pressure cells set up and have enough influence to change our day
to day weather. Will we be in a break between two cells or one's
western periphery? Both models seem to favor the latter as Sunday
beings on the western periphery of a far SW Atlc ridge. There
then appears to be westward retrogression by late Monday and upper
heights rise to near 594 dm (and it will once again feel hot).
Tuesday is similar and then a return to the ridge center being
over the far SW Atlc again by Wednesday. With all that said, there
is 'very little' change in the low level wind flow pattern as it
persists south to southeast most of the period. This adds up to a
typical summertime pattern for our region with a good chance of
shower and thunderstorm activity each afternoon ahead of an inland
propagating sea-breeze front, shifting to a greater coverage of
showers and thunderstorms offshore at night as nightly land-
breezes try to form and move offshore. As for temperatures, we
will have a very diurnal pattern with highs in the lower to mid
90s across the interior to around 90 along the beaches. Heat
indices will creep back into the 103-107 degree range each day of
the extended after Sunday. /23 JMM

&&

.MARINE...The only concerns throughout the period is the potential
for higher winds and waves near scattered to occasionally numerous
showers and thunderstorms. Otherwise, a mainly light to occasionally
moderate northeasterly to easterly flow continues through Thursday,
with a mainly light southerly to southwesterly flow developing by
Friday and lasting into the weekend. Little change in seas expected
through the period. JEH/88

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.